Results 1 to 6 of 6

Thread: Having trouble adjusting to meds

  1. #1
    Join Date
    Apr 2006
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Having trouble adjusting to meds

    I've just startd my meds for lupus, predisone, diclofenac, and hydroxychloroquine. The predisone is to be gradually weaned off. Normally I take medicine in the morning before work and the vitamins right before bed so that the calcium won't block any of the meds. The side effects are the same as the lupus symptoms I've been having except the stomach cramps. The differance is that the symptoms are coming more often and together in a fast and furious combination. Do you think if I reverse the order of consumption, say, meds at night before bed and vitamins in the morning that I won't get as sick.

  2. #2
    Join Date
    May 2006
    Location
    Washington State
    Posts
    98
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Are you taking the morning meds on a full stomach?

    I take pred. and hydroxycloroquine but not the other one you mentioned. I always take them with food (hard cuz I'm not a big breakfast eater). When I am on pred. I take a chewable Pepsid too - they started me on that in the hospital and I've just kept it up - and never had stomach issues.

    I didn't know about calcium blocking the absorbption though - I take all the vitamins and minerals in the morning - I wonder if that's causing my meds to be less effective....? hmmm.

  3. #3
    Join Date
    Apr 2006
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thank you for the quick response. I wish my doctor was that fast. Yes I've tried it on a full stomach and that actually made the cramping worse. The pill taken with milk and/or milk product seems to cause the least amount of cramping and just enough to ease the pill's release, too much food seems to make it worse.

  4. #4
    Join Date
    Aug 2005
    Location
    Golden, Colorado
    Posts
    466
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Don't take Pred at night!!!! It will keep you awake!!!! Ask your doc about putting you on Nexium or Prevacid... Those have helped me SOOOOOOOOO much!!!

    Hope you feel better soon!
    "All sounds are potentially dangerous.
    All sounds are potentially medicinal.
    All sounds are beautiful." ~Yoko Ono

  5. #5
    Join Date
    Apr 2006
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    My job is sort of strenuous, the last two days I've tried this and it worked for me. I have been sleeping a great deal anyway. It's funny because not that long ago if I slept longer than 6 hours a night I would get one of those methane headaches. Until the blood tests came back the doctor doubted my complaints, I guess coming from sturdy stock isn't always a blessing. I am assuming meds are distributed by the results of the blood tests. God bless the doctor that referred me to the rheumatologist. Six years ago, when my hands started to twist and change their shape, the original physician told me that if I wanted to keep mobility that " use them or lose them". I guess that I got used to them although, in retrospect, I probably had several periods of remission.

  6. #6
    Join Date
    Apr 2006
    Location
    Tacoma, WA
    Posts
    79
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Among the medications I am on, prednisone and hydroxycloroquine are two of them. My rheumy has me taking 2/3 of my daily dose of prednisone in the morning and the rest at night. It's true that it does make it hard to sleep, so I take 5 mg of melatonin an hour or two before bed. This helps me to sleep deeply instead of tossing and turning all night. According to him, I need the most prednisone to help me through the day, but I need some at night because when I wake up in the morning, I'm always in terrible pain. As far as the nausea problem, I found that if I take the meds an hour or so after breakfast, that is best for me. Especially if I eat protein in the morning, like eggs or a protein shake or something. I am currently trying to wean off of the prednisone and have been nauseous all the time, but I've noticed that after a week or two of adjusting to the dosage, the sickness lessens alot. Hope this helps! Good luck.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •